MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that after an intraocular lens (iol) implantation procedure physician noticed a small piece of what he thinks could potentially be plastic on the patients cornea.He was concerned at the time that it appears like it could be a piece of plastic of the lens injector.He has inspected the injector under the microscope and thought there was possibly an area of suspicion but was unsure.He flushed area, was unable to remove foreign body but does not believe will cause issue.Additional information was requested.
 
Additional Manufacturer Narrative
The device was returned loose in a plastic tray.The plunger lock and lens stop were removed.The plunger was oriented correctly.Small amount of viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.The nozzle tip was bent backward.This damage may have occurred during transit as the device was unsecured in the tray.No other damage was observed.The nozzle was removed and cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.No internal damage was observed.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if the qualified product was used.The root cause for the reported foreign body on the patient¿s cornea cannot be determined.The material was not returned.A root cause cannot be determined without physical examination of the reported material.The only damage observed to the device was to the nozzle tip.The end of the tip was bent backward upon return as if pressed against a hard surface.This damage may have occurred during transit as the device was unsecured in a plastic tray.Top coat dye stain testing was conducted with acceptable results.Viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The ifu (instruction for use) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The reporting facility has not provided any further information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18462736
Report Number1119421-2024-00035
Device Sequence Number19624781
Product Code KYB
UDI-Device Identifier00380652394741
UDI-Public00380652394741
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberAU00T0
Device Lot Number15525153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON
Patient SexUnknown